Idaho, 2006

Hail in Idaho, September 21, 2006

September 21, 2006 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 21, 2:30 PM MST, 30 minutes earlier.

Area forecast discussion, Sep 21, 2:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MDT THU SEP 21 2006

.DISCUSSION...LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER
DISTURBANCES EMBEDDED IN STRONG NW FLOW ALOFT SHEARING INTO REGION
THIS AFTERNOON. SCATTERED CONVECTIVE ACTIVITY WAS NOTED ACROSS
MAINLY THE UPPER VALLEY AND CNTRL MOUNTAINS ON THE NOSE OF AN
INCOMING 140KT 300MB JET. INCOMING JET IS ALSO PRODUCING STRONG
SURFACE WINDS WITHIN THE SNAKE PLAIN WITH A HANDFUL OF SITES
STEPPING INTO ADVISORY CRITERIA. BELIEVE WINDS WILL REMAIN NEAR OR
BELOW ADVISORY LEVELS THIS EVENING THUS WILL HOLD OFF ON ANY
STATEMENTS. PASSAGE OF UPPER DISTURBANCE THIS EVENING WILL TRIGGER
GUSTY NW FLOW TO SPILL OUT OF CNTRL MOUNTAINS WITH ONSET OF SNAKE
PLAIN CONVERGENCE EVENT LIKELY. HIGHER MOUNTAIN SNOW ACROSS THE ERN
HIGHLANDS WILL REMAIN WELL BELOW WARNING LEVELS SO NO HIGHLIGHTS
ANTICIPATED AT THIS TIME. AS DISTURBANCE PASSES SOUTH OF REGION LATE
TONIGHT EXPECTING A DRIER NORTH FLOW TO SETTLE OVER THE REGION. GFS
TRYING TO SPIN UP A CLOSED 500MB LOW OVER EXTREME SW WYOMING BY
FRIDAY MORNING WHEREAS THE WRF KEEPS AN OPEN WAVE AND HENCE MUCH
LESS PRECIPITATION. WILL SPLIT THE DIFFERENCE LATE TONIGHT WITH
CHANCE/SLIGHT CHANCE POPS CONTINUING INTO FRIDAY WITH BEST POTENTIAL
FAVORING THE SE HIGHLANDS. SE IDAHO REMAINS ON WRN FRINGE OF BROAD
UPPER TROUGH THROUGH FRIDAY NIGHT WITH GRADUAL DRYING TREND INTO
SATURDAY AS DRY NORTH FLOW SETTLES OVER REGION. WARMER DAYTIME
TEMPERATURES ENTER PICTURE AS EARLY AS SUNDAY AS UPPER RIDGE OVER
ERN PACIFIC BEGINS TO SHIFT INLAND.
&&

.AVIATION...MIX OF VFR-MVFR-IFR CONDITIONS THIS AFTERNOON AND
EVENING AS MOISTURE-LADEN SYSTEM PUSHES ACROSS SOUTHEAST IDAHO.
OVERCAST SKIES AND WIDESPREAD LIGHT RAIN FROM THIS MORNING HAS
PUSHED EASTWARD BUT SECOND SHOT OF MOISTURE ARRIVING THIS EVENING
WILL RESTART PRECIP TONIGHT.  ISOLATED THUNDERSTORMS ARE POSSIBLE IN
THE CENTRAL MOUNTAINS AND UPPER SNAKE BASIN HIGHLANDS UNTIL 04Z.
BROKEN-TO-OVERCAST CONDITIONS EXPECTED OVERNIGHT AND INTO FRIDAY
MORNING.  BRW
&&

.FIRE WEATHER...A VERY MOIST PACIFIC SYSTEM IS MAKING ITS WAY ACROSS
THE REGION TODAY...WITH WIDESPREAD CLOUDINESS AND LIGHT RAIN.
CLOUDS WILL BREAK AND WINDS WILL GUST TO 20-30 MPH FOR A TIME THIS
AFTERNOON...BUT HUMIDITIES ARE NOT EXPECTED TO DROP BELOW 50-60
PERCENT ACROSS ALL ZONES...WITH OVERNIGHT RECOVERIES WELL ABOVE 80
PERCENT IN MOST AREAS.  CLOUDS AND LIGHT RAIN RETURN TONIGHT AND
WILL LINGER THROUGH MIDDAY TOMORROW.  THE SYSTEM WILL GRADUALLY
CLEAR OUT BY TOMORROW AFTERNOON AND WITH DRIER CONDITIONS EXPECTED
FROM SATURDAY UNTIL AT LEAST TUESDAY.  BRW
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 21, 4:40 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT THU SEP 21 2006

IDZ017>025-031-032-221200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
540 AM MDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM IN WESTERN CANADA WILL MOVE SOUTH INTO IDAHO
THIS AFTERNOON AND EVENING. NUMEROUS RAIN SHOWERS WILL CONTINUE
ACROSS SOUTHEAST IDAHO WITH SNOW SHOWERS ACCUMULATING 1 TO 2 INCHES
AT HIGHER ELEVATIONS. SNOW LEVEL WILL BE NEAR 8000 FEET LOWERING TO
NEAR 6000 FEET OVERNIGHT.

.DAYS TWO THROUGH SEVEN...

ISOLATED SHOWERS WILL LINGER ALONG THE MONTANA AND WYOMING BORDERS
FRIDAY. HIGH PRESSURE WILL BRING A DRY PERIOD WITH WARMING
TEMPERATURES FOR SEVERAL DAYS BEGINNING SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Sep 21, 2:34 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
334 PM MDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             REXBURG                 43.83N 111.79W
09/21/2006  M0.25 INCH       MADISON            ID   TRAINED SPOTTER

            HAIL ALMOST COVERING GROUND.

&&

RHD

The radar

The Pocatello radar (KSFX), 67 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bonneville

When
September 21, 3:00 PM MST to 3:05 PM MST
Where
Bonneville County, Idaho Falls
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.483, -112.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534612.